Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Even quadratic forms with cube-free discriminant

Author: Donald G. James
Journal: Proc. Amer. Math. Soc. 106 (1989), 73-79
MSC: Primary 11E12
MathSciNet review: 955998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A formula is given for the number of genera of even lattices with rank $ n$, signature $ s$, and discriminant $ {( - 1)^{(n - s)/2}}{d^2}D$, when $ dD$ is odd and square-free. In the indefinite case, an orthogonal splitting of these lattices into simple components is also determined.

References [Enhancements On Off] (What's this?)

  • [1] J. W. S. Cassels, Rational quadratic forms, London Mathematical Society Monographs, vol. 13, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1978. MR 522835
  • [2] Kwong-shin Chang, Diskriminanten und Signaturen gerader quadratischer Formen, Arch. Math. (Basel) 21 (1970), 59–65 (German). MR 0268122
  • [3] Larry J. Gerstein, Splitting quadratic forms over integers of global fields, Amer. J. Math. 91 (1969), 106–134. MR 0240052
  • [4] Larry J. Gerstein, Orthogonal splitting and class numbers of quadratic forms, J. Number Theory 5 (1973), 332–338. The arithmetical theory of quadratic forms, I (Proc. Conf., Louisiana State Univ., Baton Rouge, La., 1972; dedicated to Louis Joel Mordell). MR 0325535
  • [5] Donald G. James, Orthogonal decompositions of indefinite quadratic forms, Rocky Mountain J. Math. 19 (1989), no. 3, 735–740. Quadratic forms and real algebraic geometry (Corvallis, OR, 1986). MR 1043245, 10.1216/RMJ-1989-19-3-735
  • [6] Martin Kneser, Klassenzahlen indefiniter quadratischer Formen in drei oder mehr Veränderlichen, Arch. Math. (Basel) 7 (1956), 323–332 (German). MR 0082514
  • [7] O. T. O'Meara, Introduction to quadratic forms, Springer-Verlag, New York, 1963.
  • [8] G. L. Watson, Integral quadratic forms, Cambridge Tracts in Mathematics and Mathematical Physics, No. 51, Cambridge University Press, New York, 1960. MR 0118704

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11E12

Retrieve articles in all journals with MSC: 11E12

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society